MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 34CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 34CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PSE60A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 05/08/2025.D4: batch #798c13.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that one pse60a device was returned with no apparent damage and with no reload present.The manual override door out of position and missing; the override lever was up which denotes that the knife was manually returned to home position.It should be noted after the manual override system is used the instrument is disabled and cannot be used for any subsequence firings.It was noticed the device could open and close without any difficulties.The bailout system was reset and then an attempt to fire the device was made, however, the device would not fire.Upon evaluation, the pcb board was noted to be non-functional.As part of our quality process, the manufacturing records of this batch number were reviewed, and the manufacturing standards were met prior to the release of this batch no conclusion could be reached as to what may have caused the pcb board to be damaged.The event described could not be confirmed as the device could open and close without any difficulties noted.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: to open the jaws, squeeze the closing trigger, then simultaneously press the anvil release button on either side of the instrument.While pressure is still on the anvil release button, slowly release the closing trigger.If the jaws do not automatically open after the anvil release button is pressed, first ensure that the knife is in the home position.The position of the knife can be determined by observing the knife blade indicator under the cartridge jaw.If the knife blade indicator is not in the home position or the position of the knife cannot be determined, slide the knife return switch to activate the motor and return the knife to home position.Try opening the jaws again using the anvil release button.If the jaws do not open at this point, then gently pull the closing trigger upward (away from the handle) until both firing and closing triggers return to their original positions.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished #pse60a, with lot/batch #c9d96z, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device batch number 798c13, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure of the pancreas, it was observed that the jaw on the device could not be opened after firing.They used rbrb and manual override to open the jaw and remove the device.There was no patient consequence nor surgical delay reported.No additional information provided.

Brand Name
PWRD ECH FLEX 60MM 34CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
*   00969
3035526892
MDR Report Key21985399
Report Number3005075853-2025-03481
Device Sequence Number17297887
Product Code GDW
UDI-Device Identifier10705036014324
UDI-Public(01)10705036014324(10)C9D96Z(17)261231
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPSE60A
Device Lot NumberC9D96Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Initial Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown